It is currently Mon Sep 25, 2017 11:59 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Sun Aug 20, 2017 3:56 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Jul 30, 2017 2:29 am
Posts: 20
Location: New Mexico
I decided a few days ago that instead of tapering my Suboxone (decided to keep that for now for multiple reasons) that I would try to taper my Gabapentin. Mostly on accident I had only half of my dose 3 days ago. I decided, hey, why not, and kept that dose for the last 3 days (1 800 mg pill instead of 2) Today is the first day I've felt any sort of negativity and it's actually pretty minor.
I feel a bit physically uncoordinated and maybe a little..raw? But I'm fine other than that. Anyone else going through this or already gone through it?


Top
 Profile  
 
PostPosted: Wed Aug 23, 2017 8:20 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1545
Gabapentin rarely causes any harm from fast tapers, so it is usually just stopped, or maybe reduced by half for a couple weeks and THEN stopped. I'd say that if you get tremor, confusion, agitation, insomnia, or diarrhea, those would be signs to go more slowly.


Top
 Profile  
 
PostPosted: Thu Aug 24, 2017 11:40 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2395
Location: Tennessee
Hey gcor, I'm sorry I didn't see ur thread!!

My doctor doesn't allow his patients to take gabatin (I never spell that right). I personally don't see anything wrong with taking it. It saved me from withdrawal many times during active addiction. Anyway my point I'm getting to is that I've talked to several ppl at my clinic who had to immediately stop because the doctor made them and I don't think they had any real issues stopping cold turkey. I could be wrong but I know they stopped without any kind of taper. But if I had the medication and time, I'd probably just reduce and step off..... but that's just how I'd do it if I had an option to.

_________________
Jennifer


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Aug 24, 2017 12:48 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2786
Location: Southwest
Just like Dr. Junig stated, I didn't have any problem stopping abruptly from a dose of 900 mg's per day. (if memory serves me right) At the time I wasn't aware it was good for withdrawal symptoms. The reason it was prescribed was to ease some nerve pain from a previous surgery but it didn't help at all.

So one day I just decided to stop taking it and nothing happened. If you're on a high dose you might want to speak with your doctor but my guess is you won't have any issues stopping it. No reason to taper if there are no effects, right?

Good luck on getting off it.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group